Hail, Otsego
- When
- September 9, 12:15 PM EST
- Where
- Otsego County, Cooperstown
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.700, -74.917
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Sep 9, 9:45 AM EST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1045 AM EDT SAT SEP 9 2006 .SHORT TERM /TONIGHT - SUNDAY/... UPDATE...ISSUED ZONE/GRID UPDATE TO FRESHEN WORDING AND UP POPS TO LIKELY ACROSS NRN CWA. REST OF FORECAST IN GOOD SHAPE. COVERAGE ACROSS NRN FINGER LAKES REGION ALREADY FAIRLY WIDESPREAD AND ACTIVITY WILL INCREASE IN AREAL COVERAGE BY MIDDAY AS FRONT DROPS SOUTH. CONVECTIVE PARAMETERS NOT REAL EXCITING BUT MID LEVEL WINDS FIELDS AND BULK SHEAR VALUES INDICATE A FEW SEVERE STORMS COULD DEVELOP WITH HAIL AND GUSTY WINDS POSSIBLE. RRM A LEADING SHORT WAVE IS MOVING THROUGH UPSTATE NY THIS MORNING. CONVECTION WITH IT IS DYING AS IT MOVES E. LITTLE WILL BE LEFT WHEN IT GETS TO CWA. PUT IN A SCHC POP FOR EARLY THIS MORNING. STRONG SFC COLD FRONT STILL IN SRN ONTARIO. THIS WILL MOVE S INTO CWA THIS MORNING AND INTO NE PA THIS AFTN. PRECIP WILL BE BEHIND FRONT WHERE BETTER MOISTURE IS. WEAK WIND FIELDS WITH NEARLY UNIDIRECTIONAL FLOW. PWATS JUST OVER 1 INCH. SFC DEWPTS NEAR 60 WITH SOME HEATING THIS MORNING AHEAD OF THE CLOUDS WILL SET OFF SOME SHOWERS AND TS. MOD LL INSTABILITY WITH INITIALLY DRY AIR ALOFT WILL LEAD TO SOME GUSTY WINDS AND POSSIBLY SMALL HAIL. MOVEMENT OF THE PRECIP WILL HAVE A SLOW SOUTHWARD PUSH BUT TRAINING WILL BE LIKELY WITH CORFIDI VECTORS UNDER 10 KTS. LACK OF MOISTURE SHOULD LIMIT QPF. FLASH FLOODING NOT LIKELY WITH GUIDANCE OVER 2 INCHES IN 3 HRS. SAT NGT PRECIP WILL BE DYING WITH THE SHORT WAVE HEADING EAST AND DIURNAL HEATING GONE. HAVE A CHC OF JUST EVE SH AND TS. CLOUDS WILL BE SLOW TO CLEAR WITH THE LOWERING INVERSION AND SLOWING SOUTHERLY PROGRESS. WILL NOT ADD PATCHY FOG DESPITE THE WET GROUND. ON SUNDAY...LOW LEVEL NE FLOW COMBINED WITH DRY AIR ABOVE THIS LAYER WILL MEAN SKIES WILL BE CLEARING ESPECIALLY IN THE NE CWA WITH DOWNSLOPE. SFC HIGH PRESSURE WILL BE BUILDING SLOWLY SOUTH. CLOUDIEST AREAS WOULD BE NE PA. && .AVIATION (09/12Z TO 10/12Z)... FOG AT ELM WILL BURN OFF BY 14Z... OTHERWISE EXPECT MAINLY VFR CONDITIONS THRU TODAY. SCT THUNDERSTORMS WITH A COLD FRONTAL PASSAGE THIS AFTERNOON INTO THIS EVENING MAY BRING BRIEF LOCAL MVFR CONDITIONS TO A FEW SITES BETWEEN 18Z AND 02Z... BUT CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE AT ANY SPECIFIC TAF SITE. MVFR CIGS WILL LIKELY DEVELOP FOR SEVERAL HOURS BEHIND THE FRONT LATER TONIGHT. MSE && .LONG TERM /SUN NGT THROUGH FRI/... STRONG HIPRES BLDS INTO THE AREA SUN AND HOLDS THRU MIDWEEK. CANADIAN AIR QUITE CHILLY AND SOME UPPER 30S TEMPS SEEM LIKELY MON MRNG. CLSD H5 LOW DVLPS OVER THE OH VLY AND SLOWLY PUSHES EAST. MODEL TUN DIFRNCS AND TIMING...BUT TREND APPEARS TO BE TO SLOW SYSTEM DOWN AND HOLD OFF ON PCPN UNTIL WED. ONCE IN HERE...MAINLY LGT PCPN WILL LINGER INTO FRI BEFORE RDGG BUILDS BACK IN PLACE. TEMPS WILL GNRLY BE BLO AVG THRU THE PD WITH THE BIG HI...FLWD BY OVC CONDS AND RAIN. MORFORD && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 420 AM EDT SAT SEP 9 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-100830- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 420 AM EDT SAT SEP 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME ALTHOUGH THUNDERSTORMS WILL OCCUR TODAY INTO THE EVENING. AN ISOLATED THUNDERSTORM COULD HAVE STRONG DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RAIN SPOTTERS SHOULD REPORT ANY AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1109 AM EDT SAT SEP 9 2006 NYZ015-022-023-091545- SCHUYLER NY-STEUBEN NY-YATES NY- 1109 AM EDT SAT SEP 9 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 1102 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 35 MPH...WAS LOCATED 10 MILES NORTHWEST OF ARKPORT...AND MOVING EAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ARKPORT AT 1115 AM EDT... SOUTH DANSVILLE AND PERKINSVILLE AT 1120 AM EDT... HASKINVILLE AND WAYLAND AT 1125 AM EDT... COHOCTON AND ATLANTA AT 1130 AM EDT... AVOCA AT 1135 AM EDT... PRATTSBURG AND WHEELER AT 1145 AM EDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1243 PM EDT SAT SEP 9 2006 NYZ046-091745- OTSEGO NY- 1243 PM EDT SAT SEP 9 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR PITTSFIELD...AND MOVING EAST AT 50 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... NEW LISBON AND BURLINGTON AT 1250 PM EDT... HARTWICK AND MT VISION AT 1255 PM EDT... MILFORD AND HYDE PARK AT 100 PM EDT... WESTVILLE AND BOWERSTOWN AT 105 PM EDT... ELK CREEK AND SCHENEVUS AT 110 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MSE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 106 PM EDT SAT SEP 9 2006 PAZ038-091800- BRADFORD PA- 106 PM EDT SAT SEP 9 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR SYLVANIA...AND MOVING EAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... TROY AT 120 PM EDT... WEST BURLINGTON AT 130 PM EDT... BURLINGTON AT 135 PM EDT... WEST FRANKLIN AT 140 PM EDT... FRANKLINDALE AT 145 PM EDT... MONROETON AT 155 PM EDT... LIBERTY CORNERS AND SOUTH BRANCH AT 200 PM EDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
The Albany radar (KENX), 71 km away, was scanning. The volume nearest the first event began at 17:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489851.